Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 2, 2013, 2:21 PM EDT for Broward County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 2:21 PM EDT (18:21 UTC)
- Expired
- Sep 2, 2013, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:25 PM EDT | FUNNEL CLOUD | 2 E Sunrise, FL | FUNNEL CLOUD NEAR INTERSECTION OF NORTH UNIVERSITY OF DRIVE AT WEST OAKLAND PARK BLVD. |
| Sep 2, 2:30 PM EDT | FUNNEL CLOUD | 2 Ssw North Lauderdale, FL | FUNNEL CLOUD REPORTED FROM NW 86TH TERRACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WWUS82 KMFL 021821 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT MON SEP 2 2013 FLZ071-072-172-021845- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 221 PM EDT MON SEP 2 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BROWARD COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS... * UNTIL 245 PM EDT * AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LAUDERHILL...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... LAUDERDALE LAKES... NORTH LAUDERDALE... AND SURROUNDING COMMUNITIES. THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2612 8022 2617 8031 2632 8021 2625 8008 TIME...MOT...LOC 1821Z 215DEG 9KT 2617 8023 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 12:15 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 2, 12:15 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1215 PM EDT MON SEP 2 2013 ..HIGH LIGHTNING RISK THIS AFTERNOON; STREET FLOODING POSSIBLE... .UPDATE...THUNDERSTORMS WITH A LOT OF LIGHTNING ARE ONGOING ACROSS SW FLORIDA. WE EXPECT QUICK TSTORM DEVELOPMENT ACROSS THE REST OF THE INTERIOR AND SOUTHEAST FLORIDA OVER THE NEXT HOUR. LIGHTNING IS A HIGH RISK TODAY. ALSO, THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCING TORRENTIAL RAINFALL. HRRR SHOWS SOME LOCALES ACROSS SE FLORIDA PICKING UP OVER 4" OF RAIN THIS AFTERNOON. THIS SEEMS PLAUSIBLE GIVEN THE ACTIVE WEATHER EXPECTED AND SLOW STORM MOVEMENT. PRODUCTS WERE UPDATED ACCORDINGLY WITH THIS POTENTIAL REFLECTED. /GREGORIA && .PREV DISCUSSION... /ISSUED 1104 AM EDT MON SEP 2 2013/ UPDATE...A STORMY LABOR DAY AFTERNOON IS EXPECTED. THE MIAMI SOUNDING SHOWS A MOIST/UNSTABLE ATMOSPHERE WITH A PWAT OF 1.94 INCHES. LAPSE RATES AREN'T AS STEEP AS THEY WERE YESTERDAY WITH WARMING ALOFT. THE H5 TEMP HAS WARMED BY ALMOST 2C SINCE YESTERDAY. HOWEVER, ALREADY CONVECTION IS FIRING UP ALONG THE GULF COAST SEA BREEZE. ONCE THIS MOVES INLAND AND THE ATLANTIC SEA BREEZE DEVELOPS, THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE INTERIOR AND EAST COAST. MAY NEED TO INCREASE POPS EVEN MORE. IF LATEST HRRR IS RIGHT, WIDESPREAD ACTIVITY WOULD DEVELOP. THE MAIN IMPACTS TODAY WITH THE STORMS WILL BE FREQUENT LIGHTNING STRIKES AND HEAVY RAIN/POTENTIAL ISOLATED STREET FLOODING DUE TO SLOW STORM MOTION. THERE IS A LESSER RISK OF STRONG WIND GUSTS THIS AFTERNOON COMPARED TO YESTERDAY, BUT STILL PRESENT. /GREGORIA PREV DISCUSSION... /ISSUED 827 AM EDT MON SEP 2 2013/ UPDATE...ACARS DATA SHOWS A SW-W LIGHT STEERING FLOW THROUGH THE COLUMN. GPS MET DATA SHOWS PWATS IN THE 1.75-1.90 INCH RANGE ACROSS SOUTH FL. THERE HAS BEEN LITTLE ENVIRONMENTAL CHANGES SINCE YESTERDAY, SO HAVE INCREASED POPS WITH AN ORIENTATION FAVORING THE INTERIOR AND EAST COAST...GIVEN THE AFOREMENTIONED STEERING FLOW. NUMEROUS ACTIVITY HAS DEVELOPED OVER THE PAST FEW DAYS AND SEE NO REASON TO DEVIATE FROM THIS TODAY WITH NUMEROUS THUNDERSTORMS DEVELOPING INTERIOR AND ACROSS THE EAST COAST METROPOLITAN AREAS JUST INLAND FROM THE COAST. /GREGORIA PREV DISCUSSION... /ISSUED 730 AM EDT MON SEP 2 2013/ AVIATION... MAINLY VFR CONDITIONS SHOULD PREVAIL. LIGHT AND VARIABLE WINDS THIS MORNING WILL BECOME EASTERLY AT 5-10 KNOTS THIS AFTERNOON. CONDITIONS ARE SIMILAR TO YESTERDAY...SO KEPT VCTS AFTER 16Z FOR THE EAST COAST TERMINALS...EXCEPT KPBI. A FEW SHOWERS WERE NEAR KAPF THIS MORNING...BUT THESE WILL DISSIPATE OVER THE NEXT COUPLE OF HOURS. THE GULF COAST SEA BREEZE IS EXPECTED TO DEVELOP BY EARLY AFTERNOON...AND SHOWERS AND STORMS SHOULD MOVE EAST OF KAPF. SHOWERS AND STORMS ARE FORECAST TO DIMINISH IN THE EARLY EVENING...WITH LIGHT AND VARIABLE WINDS AGAIN OVERNIGHT. PREV DISCUSSION... /ISSUED 359 AM EDT MON SEP 2 2013/ DISCUSSION... NO MAJOR SYNOPTIC SCALE CHANGES EXPECTED ACROSS SOUTH FLORIDA THROUGH THE WEEK. FLOW IS EXPECTED TO BE LIGHT THROUGH THE FIRST HALF OF THE WEEK AS MID LEVEL RIDGING BUILDS ACROSS THE FLORIDA PENINSULA FROM THE ATLANTIC. THIS SHOULD ALLOW FOR SEA BREEZE/OUTFLOW BOUNDARY INTERACTIONS TO INDUCE AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND GULF COASTAL AREAS. HOWEVER THE RIDGING SHOULD ALSO KEEP THE MID LEVELS OF THE ATMOSPHERE WEAKLY CAPPED AND IS DEPICTED IN MODEL SOUNDINGS. THIS SHOULD INHIBIT DEEP VERTICAL DEVELOPMENT OF AFTERNOON THUNDERSTORMS. HEAT INDEX VALUES ARE ALSO EXPECTED TO BE ON THE RISE THROUGH MIDWEEK AS A RESULT OF THE STRONGER RIDGING. BY WEDNESDAY...MAXIMUM HEAT INDEX VALUES SHOULD BE AROUND 100 DEGREES ACROSS THE EAST COAST METRO AREAS AND BETWEEN 105 AND 109 DEGREES ACROSS INTERIOR COLLIER COUNTY. EASTERLY FLOW SHOULD PREVAIL AGAIN BY THURSDAY AND REMAIN THROUGH THE END OF THE WEEK. AT THIS TIME THE FLOW DOES NOT APPEAR TO BE STRONG ENOUGH TO COUNTERACT THE DEVELOPMENT OF A GULF COAST SEA BREEZE. THIS SHOULD KEEP MOST OF THE AFTERNOON CONVECTION TO MAINLY THE INTERIOR AND GULF COAST. THERE IS CURRENTLY A DISORGANIZED AREA OF CONVECTION ACROSS THE LESSER ANTILLES THAT THE NATIONAL HURRICANE CENTER GIVES A 40 PERCENT CHANCE OF DEVELOPING INTO A TROPICAL CYCLONE DURING THE NEXT 48 HOURS AND A 50 PERCENT CHANCE DURING THE NEXT 5 DAYS. IT IS CURRENTLY MOVING WEST-NORTHWEST AT ABOUT 10 MPH. CURRENT OPERATIONAL MODELS BRING THIS SYSTEM ACROSS HISPANIOLA AS AN OPEN WAVE LATE IN THE WEEK AND INTO THE WEEKEND. AVIATION... VFR CONDITIONS EXPECTED. VCTS ADDED AT AROUND 16-18Z AT ALL TERMINALS. EASTERLY FLOW WILL PREVAIL ACROSS THE AREA...SLIGHTLY INCREASING IN SPEED IN THE AFTERNOON. CURRENT GUIDANCE KEEPS DEPICTING VCTS AFTER 18Z AT ALL TERMINALS...AND DUE TO SIMILAR WEATHER CONDITIONS THAN PREVIOUS DAYS...WILL EXPECT THIS ACTIVITY TO FORM. WEST COAST SEA BREEZE EXPECTED TO PUSH INLAND BY 16Z...WHICH WILL ALSO HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. ALL ACTIVITY WILL POSSIBLY DISSIPATE BY 00Z. MARINE... GENERALLY EAST TO SOUTHEAST WINDS AT LESS THAN 10 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS THROUGH MIDWEEK WITH CORRESPONDING SEAS AT 2 FEET OR LESS. FLOW IS EXPECTED TO BECOME EASTERLY AND INCREASE SLIGHTLY THROUGH THE LATTER HALF OF THE WEEK WITH SEAS ONLY IN THE 1 TO 3 FOOT RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 77 89 78 / 80 50 30 20 FORT LAUDERDALE 89 79 90 80 / 60 50 30 20 MIAMI 91 78 90 79 / 80 50 30 20 NAPLES 89 75 90 77 / 60 40 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 2, 11:48 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1148 AM EDT MON SEP 2 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1148 AM EDT MON SEP 2 2013 ...STREET FLOODING POSSIBLE DUE TO SLOW MOVING STORMS WITH HEAVY RAIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING, BECOMING FOCUSED ACROSS THE INTERIOR AND EAST COAST. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. SLOW THUNDERSTORM MOVEMENT COULD LEAD TO LOCALLY HIGH HIGH RAINFALL AMOUNTS WITH THE POTENTIAL FOR STREET FLOODING. FLOODING: STREET FLOODING AND FLOODING OF POORLY DRAINED LOCALES IS POSSIBLE THIS AFTERNOON INTO THIS EVENING DUE TO SLOW THUNDERSTORM MOVEMENT. WIND: GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY, WITH THE MAIN THREATS BEING FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. MAXIMUM HEAT INDEX READINGS ARE EXPECTED TO BE NEAR 100 DEGREES ACROSS MUCH OF THE AREA THROUGH THE WEEK WITH READINGS IN EXCESS OF 105 DEGREES ACROSS MAINLY THE WESTERN INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Sep 2, 11:59 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1159 AM EDT MON SEP 2 2013 FLZ070-021630- INLAND COLLIER COUNTY FL 1159 AM EDT MON SEP 2 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 1230 PM EDT * AT 1156 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... ORANGE TREE... NORTH BLOCKS GOLDEN GATE... BIG CORKSCREW ISLAND... AVE MARIA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2645 8146 2625 8131 2609 8161 2630 8169 TIME...MOT...LOC 1559Z 237DEG 11KT 2624 8156 AK
Special weather statement, Sep 2, 12:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT MON SEP 2 2013
FLZ066-070-021700-
HENDRY FL INLAND COLLIER COUNTY FL
1235 PM EDT MON SEP 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...
* UNTIL 100 PM EDT
* AT 1231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF IMMOKALEE...AND MOVING
NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
IMMOKALEE...
BUNKER HILL...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
LAT...LON 2669 8138 2641 8111 2626 8142 2644 8157
2646 8157
TIME...MOT...LOC 1636Z 231DEG 7KT 2638 8143
AKSpecial weather statement, Sep 2, 12:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT MON SEP 2 2013
FLZ073-074-173-174-021730-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1254 PM EDT MON SEP 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...
* UNTIL 130 PM EDT
* AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NARANJA...AND MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
NARANJA...
PRINCETON...
GOULDS...
HOMESTEAD...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
LAT...LON 2554 8031 2553 8031 2553 8032 2550 8032
2549 8033 2545 8033 2537 8049 2552 8060
2564 8035 2560 8030 2558 8030
TIME...MOT...LOC 1654Z 230DEG 7KT 2549 8043
AKSpecial weather statement, Sep 2, 1:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 138 PM EDT MON SEP 2 2013 FLZ073-074-173-021815- COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 138 PM EDT MON SEP 2 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 215 PM EDT * AT 136 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENDALE LAKES...AND MOVING NORTH AT 10 MPH. * THE STORM WILL AFFECT... WESTCHESTER... MICCOSUKEE RESORT... FIU SOUTH CAMPUS... SWEETWATER... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2595 8043 2590 8020 2564 8035 2568 8053 TIME...MOT...LOC 1738Z 191DEG 7KT 2574 8042 AK
Special weather statement, Sep 2, 1:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON SEP 2 2013
FLZ072>074-172-173-021830-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
153 PM EDT MON SEP 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. FUNNEL CLOUDS
ARE ALSO POSSIBLE...
* UNTIL 230 PM EDT
* AT 149 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HIALEAH...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
MIAMI LAKES...
OPA-LOCKA...
SAINT THOMAS UNIVERSITY...
CAROL CITY...
SUN LIFE STADIUM...
NORTH MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2593 8011 2579 8030 2589 8043 2617 8028
2606 8011
TIME...MOT...LOC 1753Z 213DEG 13KT 2587 8026
AKSpecial weather statement, Sep 2, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT MON SEP 2 2013 FLZ071-072-172-021845- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 221 PM EDT MON SEP 2 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BROWARD COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS... * UNTIL 245 PM EDT * AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LAUDERHILL...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... LAUDERDALE LAKES... NORTH LAUDERDALE... AND SURROUNDING COMMUNITIES. THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2612 8022 2617 8031 2632 8021 2625 8008 TIME...MOT...LOC 1821Z 215DEG 9KT 2617 8023 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:36 AM EDT | Special Weather Statement | MFL | Monroe | 24 min |
| Sep 2, 11:59 AM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Sep 2, 12:35 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Sep 2, 12:54 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Sep 2, 1:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Sep 2, 1:53 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Sep 2, 2:23 PM EDT | Tornado Warning | MFL | Broward | 37 min |
| Sep 2, 2:35 PM EDT | Special Weather Statement | MFL | Glades | 25 min |
| Sep 2, 2:49 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Sep 2, 2:53 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Sep 2, 2:56 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 2, 3:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Sep 2, 3:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Sep 2, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Sep 2, 3:41 PM EDT | Special Weather Statement | MFL | Martin | 34 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.